Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1993
Severe Thunderstorm Warning 13, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Mar 28, 1993, 6:27 PM CST for Nowata County, Washington County, Oklahoma. It was in force for 63 min.
The area
The counties it named.
The facts
- Issued
- Mar 28, 1993, 6:27 PM CST (00:27 UTC)
- Expired
- Mar 28, 1993, 7:30 PM CST
- In force
- 63 min
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
Counties Nowata County, OK, Washington County, OK
The nearest sounding before it
Springfield, MO (KUMN), launched 00:00Z, 0.5 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -124 J/kg
- Mixed-layer LCL
- 1450 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 214 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTUL 290026 SVRTUL OKC105-147-290130- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 627 PM CST SUN MAR 28 1993 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 730 PM CST FOR PEOPLE IN THE FOLLOWING LOCATIONSS... IN NORTHEAST OKLAHOMA ...NORTHERN NOWATA COUNTY...NORTHERN WASHINGTON COUNTY AT 620 PM...NATIONAL WEATHER SERVICE RADAR IN TULSA INDICATED A SEVERE THUNDERSTORMS OVER NORTHERN WASHINGTON AND NORTHERN NOWATA COUNTIES. THESE THUNDERSTORMS HAVE A HISTORY OF PRODUCING DIME TO GOLF BALL SIZE HAIL. MOVEMENT WAS EAST AT 15 MILES AN HOUR. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... LARGE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS. &
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 3:26 PM CST, 3 hours 1 minute earlier.
Area forecast discussion, Mar 28, 3:26 PM CST, 3 hours 1 minute before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 325 PM CST SUN MAR 28 1993 DRY LINE REMAINS WEST OF TUL AND MLC WITH TSTMS DVLPG ATTM JUST NW OF TUL. APRS UPR TROF HAS NOT MOVED COMPLETELY OUT OF THE AREA YET...AND WILL HAVE TO KEEP A CHANCE OF RW/TRW IN THE FCSTS INTO THE EARLY EVE. BEST SUPPORT FOR TRW IS OVER NERN OK...AND THAT SHD DMSH RPDLY AFT 00Z. SO WILL GO CHC CTGRY ARND 30-40 PERCENT NRN ZONES AND ONLY ARND 20 PERCENT FOR SRN HALF OF AREA. THE UPPER TROF WILL LIFT NNEWD AND WKN TNGT AND MONDAY. THAT WILL PUT ERN OK IN A RESPITE ON MONDAY. THE UPPER TROF WILL CONT TO DIG OVER SRN ROCKIES AND LEAVE ERN OK IN THE RIDGE. SLY WINDS SHD CONT AND KEEP LOW LEVEL MSTR OVER THE AREA...BUT THERE SHOULD BE PLENTY OF SUN AND FOR TEMPS TO WARM TO AROUND 80 THRUT THE AREA. THE TEMPS SHD DVLP AFTN CLOUDS...BUT LACK OF UPPER SUPPORT SHOULD HELP PREVENT RW/TRW. THE UPPER TROF PUSHED INTO WRN TX MONDAY NIGHT...AND COULD SPREAD RW/TRW INTO ERN OK BY LATE IN THE NIGHT. WILL INCLUDE POPS FOR THAT. BEST BET FOR PCPN APPEARS TO BE ON TUESDAY WHEN THE TROF MOVES INTO OK AND NRN TX. SHD BE PLENTY OF MOISTURE AND DYNAMICS. MAY SEE SOME SUNSHINE SOUTH AS DRY SLOT TRIES TO WORK INTO SERN OK...SO WILL GO A LITTLE WARMER THAN GUID IN THAT AREA. OTRW...WILL MAKE ONLY MINOR ADJUSTMENTS TO GUID POPS AND TEMPS. TUL UT 055/082 058/070 048 022-36 MLC UT 057/082 060/074 051 022-36 BVO UT 054/080 056/069 XXX 022-36 IDB UT 055/080 060/075 XXX 022-26 ...02... .OK...NONE.
In the hours before
Special weather statement, Mar 28, 12:58 PM CST, 5 hours 29 minutes before
OKZ026>034-040-281200 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 100 PM CST SUN MAR 28 1993 ...SEVERE THUNDERSTORM WATCH NUMBER 65 HAS EXPIRED... SEVERE THUNDERSTORM WATCH NUMBER 65 FOR PORTIONS OF EASTERN OKLAHOMA HAS EXPIRED. AT 1 PM ISOLATED SHOWERS WERE OVER THE EXTREME NORTHEAST OKLAHOMA COUNTIES...BUT WERE MOVING RAPIDLY NORTHEASTWARD INTO ARKANSAS AND MISSOURI. SKIES HAVE BECOME SUNNY OVER MOST OF EASTERN OKLAHOMA AND TEMPERATURES ARE EXPECTED TO WARM INTO THE 70S OR NEAR 80 DURING THE AFTERNOON. THAT WILL COMBINE WITH THE HUMID..UNSTABLE AIR OVER THE AREA...AND COULD RESULT IN MORE STRONG THUNDERSTORMS LATER THIS AFTERNOON. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL TV AND RADIO STATIONS FOR THE LATEST INFORMATION.
Special weather statement, Mar 28, 1:53 PM CST, 4 hours 34 minutes before
OKZ026>034-040-291200 EASTERN OKLAHOMA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 130 PM CST SUN MAR 28 1993 THIS OUTLOOK IS VALID FOR OKLAHOMA ZONES 26 THROUGH 34 AND ZONE 40. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER ALL BUT EXTREME EASTERN OKLAHOMA THIS AFTERNOON AND TONIGHT. THE SLIGHT RISK AREA IS LOCATED WEST OF A LINE FROM JAY TO KEOTA. STRONG TO SEVERE THUNDERSTORMS DEVELOPED AROUND DAYBREAK THIS MORNING AS AN UPPER LEVEL SYSTEM TREKED NORTHEASTWARD ACROSS THE CENTRAL PLAINS. THESE THUNDERSTORMS DISSIPATED BEFORE NOON AS THE UPPER LEVEL SYSTEM MOVED TO THE NORTHEAST OF THE REGION. THE PASSAGE OF THE UPPER SYSTEM AND RAINS FROM MORNING THUNDERSTORMS HAVE HELPED TO STABILIZE THE ATMOSPHERE OVER NORTHEAST OKLAHOMA. CLOUDS FROM THIS MORNING THUNDERSTORMS HAVE DISSIPATED LEAVING MOSTLY SUNNY SKIES ACROSS THE REGION. WEST TO SOUTHWESTERLY WINDS JUST ABOVE THE SURFACE HAS ALLOWED SLIGHTLY DRIER AIR TO SPREAD INTO EASTERN OKLAHOMA. A SHALLOW LAYER OF HIGHER MOISTURE REMAINS AT THE SURFACE. SUNSHINE AND DRIER AIR HAS ALLOWED TEMPERATURES TO WARM QUICKLY. THE WARM TEMPERATURES AND RELATIVELY MOIST CONDITIONS WILL ALLOW THE ATMOSPHERE TO RECOVER FROM THIS MORNINGS THUNDERSTORM ACTIVITY AND BECOME INCREASINGLY UNSTABLE. A DRYLINE WAS LOCATED FROM WICHITA KANSAS TO OKLAHOMA CITY TO WICHITA FALLS TEXAS. CONVERGENCE ALONG THE DRYLINE AND HEATING OF THE HUMID AND UNSTABLE AIRMASS WILL PROVIDE A LOW LEVEL FOCUS FOR THUNDERSTORMS TO REDEVELOP LATE THIS AFTERNOON OVER CENTRAL OKLAHOMA. THE DRYLINE WILL MOVE EASTWARD DURING THE AFTERNOON AND EARLY EVENING ALLOW THUNDERSTORMS TO SPREAD INTO EASTERN OKLAHOMA. THUNDERSTORM ACTIVITY IS EXPECTED TO WEAKEN AND DISSIPATE SHORTLY AFTER SUNSET AS THERE ARE NO UPPER LEVEL SYSTEMS IN CLOSE PROXIMITY TO OKLAHOMA TO SUSTAIN THUNDERSTORM ACTIVITY AFTER DARK. THE PRIMARY THREAT FROM THUNDERSTORMS WHICH REACH SEVERE LEVELS WILL BE LARGE HAIL AND STRONG STRAIGHT LINE WINDS. SPOTTERS ACROSS EASTERN OKLAHOMA ARE URGED TO MONITOR THE LATEST WEATHER INFORMATION AND BE PREPARED FOR POSSIBLE ACTIVATION LATER THIS AFTERNOON. ANOTHER STRONG UPPER LEVEL STORM SYSTEM WILL APPROACH OKLAHOMA MONDAY AND WILL BRING ANOTHER CHANCE OF SEVERE WEATHER TO EASTERN OKLAHOMA LATE MONDAY THROUGH TUESDAY.
Special weather statement, Mar 28, 3:55 PM CST, 2 hours 32 minutes before
OKZ026-027-282300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 354 PM CST SUN MAR 28 1993 ...STRONG THUNDERSTORM IN NORTHWEST WASHINGTON COUNTY... AT 350 PM...NATIONAL WEATHER SERVICE RADAR INDICATED A STRONG THUNDERSTORM NEAR OWEN IN NORTHWEST WASHINGTON COUNTY. MOVEMENT OF THIS STORM WAS NORTHEAST AT 30 MILES AN HOUR. THIS STORM HAS INCREASED IN INTENSITY DURING THE PAST 15 MINUTES. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND GUSTY WINDS FOR NEXT HOUR. STAY TUNED TO THIS STATION FOR THE LATEST WEATHER INFORMATION.
Local storm report, Mar 28, 4:38 PM CST, 1 hour 49 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA, OK
431 PM CST SUN MAR 28 1993
TIME COUNTY EVENT
930 AM CRAIG DIME SIZE HAIL 3 MILES
WEST OF WELCH
1005 AM OSAGE QUARTER-SIZE HAIL 5 MILES
SOUTH OF SHIDLER
1110 AM CRAIG PENNY SIZE HAIL 2 MILES
WEST OF HOLLOW
1115 AM CRAIG NICKEL SIZE HAIL 4 MILES
NORTHWEST OF CENTRALIAThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 7:27 PM CST | Severe Thunderstorm Warning | TSA | Nowata | 63 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 1993Every severe thunderstorm warning in 1993
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.